Alert archive / Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 33, NWS Blacksburg, VA
NWS Blacksburg, VA issued this flash flood warning at Jul 12, 2013, 2:11 AM EDT for Charlotte County, Virginia. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 2:11 AM EDT (06:11 UTC)
- Expired
- Jul 12, 2013, 5:15 AM EDT
- In force
- 3 hr
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Flood severity
- None
County Charlotte County, VA
The radar
The Norfolk radar (KAKQ), 144 km from the middle of the area, began a volume at 06:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 4:00 AM EDT | FLASH FLOOD | Charlotte Court House, VA | MULTIPLE ROADS CLOSED DUE TO FLOODING INCLUDING WOODFORK ROAD |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 109 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Roanoke, VA (KRNK), launched 00:00Z, 6.2 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 349 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 1076 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- -4 m²/s²
- 0-3 km storm-relative helicity
- 9 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.3
The text
As transmitted, in the capitals the NWS used until 2016.
374
WGUS51 KRNK 120611
FFWRNK
VAC037-120915-
/O.NEW.KRNK.FF.W.0033.130712T0611Z-130712T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
211 AM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
* UNTIL 515 AM EDT
* AT 205 AM EDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN PERSISTING ACROSS THE WARNED AREA. UP TO TWO INCHES OF
RAIN HAS ALREADY FALLEN ACROSS THE CENTRAL PART OF THE
COUNTY...NEAR SAKE AND DRAKES BRANCH. A FEW SPOTS IN THIS AREA
HAVE LIKELY SEEN 3 TO 4 INCHES OF RAIN SINCE MIDNIGHT. ADDITIONAL
HEAVY RAIN AND THUNDERSTORMS ARE MOVING INTO THE COUNTY FROM THE
WEST. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE
LIKELY...WITH LOCALIZED AMOUNTS TO 3 INCHES THROUGH 5 AM EDT.
FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
SAXE...
AND DRAKES BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3689 7849 3687 7854 3686 7869 3693 7875
3694 7873 3699 7874 3699 7876 3700 7874
3701 7877 3703 7877 3712 7851 3709 7848
3709 7846 3708 7845
$$
RAB1 follow-up statement
035
WGUS71 KRNK 120903
FFSRNK
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
503 AM EDT FRI JUL 12 2013
VAC037-120915-
/O.CON.KRNK.FF.W.0033.000000T0000Z-130712T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CHARLOTTE VA-
503 AM EDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT FOR
CENTRAL CHARLOTTE COUNTY IN SOUTH CENTRAL VIRGINIA...
AT 454 AM EDT...DOPPLER RADAR INDICATED THAT THUNDERSTORMS WERE
BEGINNING TO DIMINISH ACROSS CHARLOTTE COUNTY...ALTHOUGH MODERATE
RAIN AND ISOLATED THUNDERSTORMS CONTINUE ACROSS MUCH OF THE COUNTY.
RAINFALL OF 2 TO 4 INCHES SINCE MIDNIGHT HAS BEEN COMMON
ACROSS THE COUNTY. ADDITIONAL RAINFALL THROUGH THE MORNING
SHOULD BE IN THE 1 TO 1.5 INCH RANGE. THE FLASH FLOOD WARNING WILL
LIKELY BE REPLACED WITH A FLOOD WARNING.
SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
KEYSVILLE...
CHARLOTTE COURT HOUSE...
SAXE...
AND DRAKES BRANCH.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...AS WELL AS NEARBY COUNTRY ROADS AND FARMLAND. IF
YOU ENCOUNTER A WATER COVERED ROAD...TURN AROUND DON'T DROWN!
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD MOVE TO HIGHER
GROUND NOW.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO SEE THE
FLOODING. IF FLASH FLOODING IS OBSERVED...MOVE UP TO HIGHER GROUND
QUICKLY. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS
RISING.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF FLOODING...
INCLUDING MUDSLIDES OR ROAD CLOSURES...TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS
AND PICTURES CAN ALSO BE SHARED ON THE NATIONAL WEATHER SERVICE
BLACKSBURG FACEBOOK PAGE AND ON TWITTER.
&&
LAT...LON 3689 7849 3687 7854 3686 7869 3693 7875
3694 7873 3699 7874 3699 7876 3700 7874
3701 7877 3703 7877 3712 7851 3709 7848
3709 7846 3708 7845
$$
RABWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this flash flood warning went out at Jul 11, 7:59 PM EDT, 6 hours 12 minutes earlier.
Area forecast discussion, Jul 11, 7:59 PM EDT, 6 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BLACKSBURG VA
759 PM EDT THU JUL 11 2013
.SYNOPSIS...
A DEEPENING UPPER TROUGH ACROSS THE GREAT LAKES WILL PUSH A COLD
FRONT INTO THE REGION TONIGHT. HIGH PRESSURE WILL TRY TO BUILD
INTO THE AREA FROM THE NORTH FRIDAY...BUT WILL BE OVERWHELMED BY
AN UPPER LEVEL LOW WHICH IS FORECAST TO DEVELOP OVERHEAD THIS
WEEKEND AND THEN RETROGRADE...MOVING WESTWARD INTO THE CENTRAL
UNITED STATES NEXT WEEK.
&&
.NEAR TERM /THROUGH FRIDAY/...
AS OF 400 PM EDT THURSDAY...
A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH 8AM FRIDAY MORNING.
THE THREAT FOR FLASH FLOODING WILL PERSIST FOR MUCH OF THE REGION
THROUGH TONIGHT. GIVEN THE EXTREMELY LOW FFG VALUES...EFFICIENT RAIN
PRODUCING THUNDERSTORMS...VERY WET ANTECEDENT SOIL CONDITIONS AND
THE EXTREME EVENTS IN SOME LOCATIONS YESTERDAY.
AN AMPLIFYING SHORTWAVE TROUGH AND THE ASSOCIATED COLD FRONT WILL
MOVE EAST TONIGHT INTO FRIDAY. THESE FEATURES COMBINED WITH
UNSTABLE AIRMASS WILL CONTINUE SHOWERS AND THUNDERSTORMS ACROSS OUR
AREA. SOME WITH HEAVY RAIN ESPECIALLY EAST OF THE BLUE RIDGE
MOUNTAINS. PWATS REMAIN VERY HIGH EAST OF THE ALLEGHANYS 2.0+
INCHES. USED A BLEND OF HRRR...RNKWRFARW AND NAM FOR POPS TONIGHT.
LEANED LOW TEMPERATURES TONIGHT TOWARDS THE WARMER ADJMAV WITH
READINGS FROM THE UPPER 50S IN THE MOUNTAINS TO AROUND 70 DEGREES IN
THE SOUTHEAST. WITH LIGHT WINDS AND LOW LEVEL MOISTURE ADDED SOME
FOG TO ISC GRIDS OVERNIGHT. THE UPPER LOW WILL RETROGRADE BACK INTO
OHIO VALLEY BY THE END OF THE WEEKEND. PLACED THE HIGHEST POPS IN
THE EAST FRIDAY. HIGHS FRIDAY WILL RANGE FROM THE LOWER 70S IN THE
NORTHWEST TO THE LOWER 80S IN THE SOUTHEAST.
&&
.SHORT TERM /FRIDAY NIGHT THROUGH SUNDAY NIGHT/...
AS OF 330 PM EST THURSDAY...
UPPER TROUGH ENTERING NEW ENGLAND IS NO MATCH FOR THE WESTERN
ATLANTIC BERMUDA HIGH. TROUGH IS FORECAST TO QUICKLY CUT
OFF...APPEARING TO BOUNCE OFF THE HIGH (LOOP THE ECMWF 500 HEIGHTS)
AND BEGIN RETROGRADING THIS WEEKEND. AS SUCH...ANY DRY AIR THAT
MANAGES TO MAKE ITS WAY INTO THE AREA FRIDAY AND FRIDAY NIGHT IS
GONE BY SATURDAY. WITH THE UPPER LOW OVERHEAD...COMBINATION OF
LIFT AND DEEPENING EASTERLY FLOW WILL PROMOTE MORE CLOUDS THAN
SUN. MODEL TRENDS SUGGEST A MUCH WETTER SOLUTION OVER THE WEEKEND.
HAVE RAISED POPS AND QPF ACCORDINGLY. WPC (HPC) IS NOW FORECASTING
UPWARDS OF AN INCH /1.00/ OF RAIN CENTERED OVER OUR MTNS FROM
12Z/8AM SATURDAY THROUGH 12Z/8AM SUNDAY. ATTM THINK BULK OF THE
PRECIPITATION WILL COME LATE SATURDAY INTO SUNDAY PER DEEPENING
SOUTHEAST LOW LEVEL FLOW INTO THE MOUNTAINS SATURDAY NIGHT.
SOMETHING ELSE THAT MAY AID IN THE INCREASING RAIN THREAT WILL BE
THE REMNANTS OF TS CHANTAL. THE 85H WIND FIELD FCST TRACK THIS
FEATURE FROM THE BAHAMAS NW INTO THE SOUTHERN APPALACHIANS. THE
GFS SEEMS OVERDONE...BUT THE ECMWF SEEM ABOUT RIGHT RESEMBLING
MORE OF AN OPEN WAVE. EITHER MODEL...HOWEVER...SUGGEST LIKELY TO
CATEGORICAL RAIN THREAT.
TEMPERATURES WILL BE MILD BUT HELD TO A NARROW DIURNAL RANGE PER
MORE CLOUD COVER AND PRECIP THIS WEEKEND...MAINLY 70S TO AROUND
80 FOR HIGHS...LOWS IN THE 60S.
&&
.LONG TERM /MONDAY THROUGH THURSDAY/...
AS OF 300 PM EDT THURSDAY...
MODEL GUIDANCE HAS COME TO BETTER AGREEMENT ON THE EVOLUTION OF THE
UPPER-LEVEL PATTERN NEXT WEEK WHICH WILL FEATURE A BUILDING UPPER
LEVEL RIDGE OVER THE MID ATLANTIC. THE UPPER LOW WHICH DEVELOPS AND
BREAKS AWAY FROM THE UPPER TROUGH OVER NEW ENGLAND THIS WEEKEND IS
FORECAST TO RETROGRADE AND PUSH WEST-SOUTHWEST REACHING THE
SOUTHERN PLAINS BY THE MIDDLE OF NEXT WEEK...DAY 7.
THIS SUGGESTS LIFT FOR SHOWERS AND STORMS NEXT WEEK WILL BE LIMITED
TO DAYTIME HEATING...THE UPPER LOW MOVING TOO FAR WEST TO BE AN
INFLUENCE. IF THE RIDGE OF HIGH PRESSURE IS AS ROBUST AS FORECAST
597DM...THIS MAY CAUSE ENOUGH WARMING ALOFT TO POTENTIALLY LIMIT
DEEP CONVECTION TO LESS THAN 20 PERCENT COVERAGE EXCEPT FOR MAYBE
THE MOUNTAINS.
MODEL TEMPS HAVE TRENDED WARMER...BUT STILL NOTHING EXTREME. 85H
TEMPS ARE FCST TO BUILD CLOSE TO +20 DEG C BY MID WEEK WHICH SUGGEST
HIGH TEMPS WELL INTO THE 80S...POSSIBLY 90 URBAN AREAS. LOWS SHOULD
ALSO CREEP UPWARD A LITTLE WITH TMINS IN THE 60S TO AROUND 70.
&&
.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
AS OF 745 PM EDT THURSDAY...
LINE OF SHOWERS AND THUNDERSTORMS FROM KLYH TO KDAN ALONG AND
JUST AHEAD OF A COLD FRONT WILL KEEP CEILINGS AND VISIBILITIES
MVFR THROUGH MIDNIGHT. RADAR ALSO SHOWED A NARROW LINE OF SHOWERS AND
THUNDERSTORMS FROM KHSP TO KMKJ...BUT THIS WAS JUST EAST OF KBLF
AND KLWB. ASIDE FROM THE SHOWERS AND THUNDERSTORMS CONDITIONS WILL
REMAIN VFR THROUGH MIDNIGHT.
FRONT WILL CROSS THROUGH THE AREA WHICH WILL BRING SURFACE AND LOW
LEVEL WINDS AROUND TO THE EAST. HIGH CONFIDENCE THAT STRATUS WITH
MVFR TO IFR CEILINGS WILL DEVELOP ALONG AND EAST OF THE BLUE RIDGE
OVERNIGHT. IN THE MOUNTAINS EXPECT AREAS OF FOG WITH MVFR VSBYS
TO DEVELOP DUE TO WET GROUND AND NEAR CALM WINDS.
DEEP EASTERLY FLOW DEVELOPS BY SATURDAY WITH WIDESPREAD SHOWERS
EXPECTED. SUNDAY THROUGH TUESDAY EXPECT A DAILY AFTERNOON AND
EVENING THREAT OF SHOWERS AND THUNDERSTORMS WITH EARLY MORNING
IFR BR/FG.
&&
.RNK WATCHES/WARNINGS/ADVISORIES...
VA...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR VAZ012>019-
022>024-032>035-043>047-058-059.
NC...FLASH FLOOD WATCH THROUGH FRIDAY MORNING FOR NCZ001>006-
018>020.
WV...NONE.
&&
SYNOPSIS...PM
NEAR TERM...KK
SHORT TERM...PM
LONG TERM...PM
AVIATION...AMS/KKHazardous weather outlook, Jul 11, 4:22 PM EDT, 9 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 422 PM EDT THU JUL 11 2013 NCZ001>006-018>020-VAZ012>019-022>024-032>035-043>047-058-059-122030- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-WYTHE-PULASKI-MONTGOMERY-GRAYSON-CARROLL-FLOYD-CRAIG- ALLEGHANY VA-ROANOKE-BOTETOURT-ROCKBRIDGE-PATRICK-FRANKLIN-BEDFORD- AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-APPOMATTOX-BUCKINGHAM-HALIFAX- CHARLOTTE- 422 PM EDT THU JUL 11 2013 ...FLASH FLOOD WATCH IN EFFECT THROUGH FRIDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA AND WEST CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. SHOWERS AND THUNDERSTORMS WILL CONTINUE THIS EVENING INTO TONIGHT...ESPECIALLY ALONG AND EAST OF INTERSTATE 81. THE GROUND ACROSS THE REGION IS TOTALLY SATURATED FROM PERSISTENT HEAVY RAINFALL DURING THE LAST COUPLE OF WEEKS. LOCATIONS THAT EXPERIENCE THUNDERSTORMS WITH HEAVY RAINFALL WILL LIKELY EXPERIENCE FLASH FLOODING QUICKLY THEREAFTER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLASH FLOOD WATCH. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH MAY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. SPOTTER ACTIVATION FOR FLOODING AND FLASH FLOODING MAY BE NEEDED TODAY AND TONIGHT. RAINFALL REPORTS ARE APPRECIATED AND CAN BE SENT TO THE BLACKSBURG FORECAST OFFICE VIA OUR WEB SITE...FACEBOOK...TWITTER...OR PHONED INTO THE NATIONAL WEATHER SERVICE AT 1...8 6 6...2 1 5...4 3 2 4. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED. VAZ007-009>011-020-WVZ042>045-122030- TAZEWELL-SMYTH-BLAND-GILES-BATH-MERCER-SUMMERS-MONROE-GREENBRIER- 422 PM EDT THU JUL 11 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TONIGHT. SCATTERED THUNDERSTORMS ARE POSSIBLE THIS EVENING INTO TONIGHT PRODUCING LOCALLY HEAVY RAINFALL. THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS ARE EXPECTED AGAIN SATURDAY INTO SUNDAY. HEAVY RAINFALL IS AGAIN POSSIBLE WITH THESE THUNDERSTORMS. A FLASH FLOOD WATCH WILL LIKELY BE NEEDED DURING THIS TIME FRAME. OTHERWISE...THE PROBABILITY OF HAZARDOUS WEATHER FOR THE PERIOD MONDAY THROUGH WEDNESDAY APPEARS LOW AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED.
In the hours before
Local storm report, Jul 11, 11:10 PM EDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1110 PM EDT THU JUL 11 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 PM FLOOD 5 WNW NATHALIE 36.98N 79.03W
07/11/2013 HALIFAX VA EMERGENCY MNGR
CREEK FLOODED TOBACCO ROAD
&&
AMSSpecial weather statement, Jul 11, 11:44 PM EDT, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1144 PM EDT THU JUL 11 2013
NCZ006-120400-
CASWELL NC-
1144 PM EDT THU JUL 11 2013
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SPECIAL WEATHER STATEMENT FOR...
NORTHEASTERN CASWELL COUNTY IN NORTH CENTRAL NORTH CAROLINA...
* UNTIL 1200 AM EDT
* AT 1138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS
TRACKING A STRONG THUNDERSTORM NEAR SEMORA...MOVING TO THE EAST AT
15 MPH.
* VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON
ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
* LOCATIONS IMPACTED INCLUDE...
MILTON...
AND SEMORA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO
NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED.
&&
LAT...LON 3654 7924 3654 7914 3650 7914 3645 7914
3645 7915 3645 7924
TIME...MOT...LOC 0338Z 254DEG 12KT 3650 7916
ASLocal storm report, Jul 12, 12:06 AM EDT, 2 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
1206 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 AM HEAVY RAIN 1 WSW LYNCHBURG CITY 37.41N 79.17W
07/12/2013 M3.49 INCH CITY OF LYNCHBURG VA BROADCAST MEDIA
SINCE 520PM
&&
AMSSpecial weather statement, Jul 12, 12:16 AM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 1216 AM EDT FRI JUL 12 2013 VAZ044-120445- PITTSYLVANIA VA- 1216 AM EDT FRI JUL 12 2013 THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A * SPECIAL WEATHER STATEMENT FOR... NORTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA... * UNTIL 1245 AM EDT * AT 1211 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR SAGO...MOVING TO THE EAST AT 10 MPH. * VERY HEAVY RAIN IS FALLING...AND WILL CAUSE WATER TO POND ON ROADWAYS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. * LOCATIONS IMPACTED INCLUDE... GRETNA... CLIMAX... AND SAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... PROLONGED HEAVY RAINFALL MAY CAUSE WATER TO FLOW OVER THE ROADWAY. DO NOT DRIVE YOUR VEHICLE WHERE THE ROAD HAS BECOME FLOODED. && LAT...LON 3686 7964 3696 7962 3697 7934 3676 7945 TIME...MOT...LOC 0411Z 290DEG 11KT 3690 7962 AS
Local storm report, Jul 12, 12:58 AM EDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BLACKSBURG VA
1258 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM FLOOD GALAX CITY 36.67N 80.92W
07/11/2013 CITY OF GALAX VA TRAINED SPOTTER
RT 89 CLOSED IN GALAX DUE TO FLOODING.
0440 PM FLOOD GALAX CITY 36.67N 80.92W
07/11/2013 CITY OF GALAX VA TRAINED SPOTTER
FLOODING ON GIVENS RD NEAR CHESTNUT CREEK
0526 PM FLOOD 5 ESE BLAIRS 36.66N 79.30W
07/11/2013 PITTSYLVANIA VA 911 CALL CENTER
FLOODING ALONG PARTS OF AFTON ROAD
0607 PM FLASH FLOOD 2 E CONCORD 37.35N 78.95W
07/11/2013 APPOMATTOX VA DEPT OF HIGHWAYS
PARTS OF ROUTE 460 AT HWY 24 CLOSED DUE TO FLOODING
0620 PM FLASH FLOOD 2 WSW LYNCHBURG CITY 37.40N 79.18W
07/11/2013 CITY OF LYNCHBURG VA BROADCAST MEDIA
LAKESIDE DRIVE NEAR COLLEGE DRIVE CLOSED DUE TO FLOODING
0632 PM FLASH FLOOD 4 ENE FOREST 37.39N 79.21W
07/11/2013 CITY OF LYNCHBURG VA COUNTY OFFICIAL
MCCONVILLE ROAD FLOODED
0635 PM FLASH FLOOD 2 SSE LYNCHBURG CITY 37.40N 79.14W
07/11/2013 CITY OF LYNCHBURG VA COUNTY OFFICIAL
FISHING CREEK FLOODING FLORIDA AVE
0734 PM FLASH FLOOD 3 NNW CONCORD 37.39N 79.01W
07/11/2013 CAMPBELL VA 911 CALL CENTER
STAGE ROAD FLOODED BY ARCHER CREEK
0852 PM FLOOD 5 S BLAIRS 36.61N 79.40W
07/11/2013 CITY OF DANVILLE VA 911 CALL CENTER
WEST WITT ROAD NEAR MOUNTAIN VIEW FLOODED
0900 PM FLASH FLOOD 2 SSW BLAIRS 36.66N 79.39W
07/11/2013 PITTSYLVANIA VA EMERGENCY MNGR
WATER RESCUE REQUIRED ON AFTON ROAD NEAR BUT OUTSIDE
DANVILLE CITY.
0900 PM FLASH FLOOD GRETNA 36.95N 79.37W
07/11/2013 PITTSYLVANIA VA EMERGENCY MNGR
CAR STRANDED ON WHITE FALLS ROAD ONE MILE FROM VIRGINIA
HIGHWAY 640 EAST WHEN THE ROAD WAS WASHED OUT ON BOTH
SIDES OF THE VEHICLE.
0900 PM FLOOD DANVILLE CITY 36.58N 79.42W
07/11/2013 CITY OF DANVILLE VA EMERGENCY MNGR
EIGHT TO NINE ROADS ACROSS THE COUNTY CLOSED BECAUSE OF
FLOODING.
0903 PM FLOOD 2 SSW BLAIRS 36.66N 79.39W
07/11/2013 PITTSYLVANIA VA 911 CALL CENTER
FALL CREEK FLOODING PARTS OF AFTON ROAD
1100 PM FLOOD 5 WNW NATHALIE 36.98N 79.03W
07/11/2013 HALIFAX VA EMERGENCY MNGR
CREEK FLOODED TOBACCO ROAD
1200 AM HEAVY RAIN 1 WSW LYNCHBURG CITY 37.41N 79.17W
07/12/2013 M3.49 INCH CITY OF LYNCHBURG VA BROADCAST MEDIA
SINCE 520PM
&&
RABLocal storm report, Jul 12, 1:32 AM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
132 AM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1115 PM FLOOD 3 SE MAX MEADOWS 36.93N 80.90W
07/11/2013 WYTHE VA EMERGENCY MNGR
FLOODING AT NATIONAL FISH HATCHERY. WATER ENTERING
BUILDING. GLADE CREEK FLOODED RED HOLLOW ROAD.
&&
AMSThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:25 PM EDT | Areal Flood Warning | RNK | Amherst, Appomattox, Campbell, City of Lynchburg | 3 hr |
| Jul 11, 8:27 PM EDT | Special Weather Statement | RNK | Halifax | 33 min |
| Jul 11, 9:05 PM EDT | Special Weather Statement | RNK | Buckingham | 25 min |
| Jul 11, 9:13 PM EDT | Areal Flood Advisory | RNK | Buckingham | 3 hr |
| Jul 11, 9:13 PM EDT | Special Weather Statement | RNK | Grayson | 32 min |
| Jul 11, 9:18 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 11, 9:48 PM EDT | Special Weather Statement | RNK | City of Danville | 27 min |
| Jul 11, 9:51 PM EDT | Special Weather Statement | RNK | City of Salem | 24 min |
| Jul 11, 9:53 PM EDT | Special Weather Statement | RNK | Pulaski | 37 min |
| Jul 11, 9:54 PM EDT | Special Weather Statement | RNK | Wythe | 36 min |
| Jul 11, 9:56 PM EDT | Special Weather Statement | RNK | Botetourt | 34 min |
| Jul 11, 10:20 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jul 11, 10:40 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 11, 10:43 PM EDT | Areal Flood Advisory | RNK | Botetourt | 3 hr |
| Jul 11, 10:49 PM EDT | Special Weather Statement | RNK | Wythe | 26 min |
| Jul 11, 10:56 PM EDT | Special Weather Statement | RNK | Floyd | 34 min |
| Jul 11, 10:58 PM EDT | Special Weather Statement | RNK | Botetourt | 32 min |
| Jul 11, 11:07 PM EDT | Special Weather Statement | RNK | Halifax | 23 min |
| Jul 11, 11:08 PM EDT | Special Weather Statement | RNK | Charlotte | 37 min |
| Jul 11, 11:16 PM EDT | Areal Flood Advisory | RNK | Campbell, Charlotte | 6 hr |
| Jul 12, 12:05 AM EDT | Areal Flood Warning | RNK | Amherst | 6 hr |
| Jul 12, 12:16 AM EDT | Special Weather Statement | RNK | Pittsylvania | 29 min |
| Jul 12, 12:55 AM EDT | Areal Flood Warning | RNK | Charlotte | 6 hr |
| Jul 12, 1:04 AM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 12, 1:17 AM EDT | Flash Flood Warning | RNK | Pittsylvania, City of Danville | 7 hr |
| Jul 12, 3:09 AM EDT | Flash Flood Warning | RNK | Halifax | 3 hr |
| Jul 12, 3:38 AM EDT | River Flood Warning | RNK | Charlotte, Halifax | 27 hr |
| Jul 12, 3:59 AM EDT | River Flood Warning | RNK | Pittsylvania, City of Danville | 9 hr |
| Jul 12, 3:59 AM EDT | River Flood Warning | RNK | Halifax | 48 hr |
| Jul 12, 5:36 AM EDT | Areal Flood Warning | RNK | Charlotte | 3 hr |
| Jul 12, 6:31 AM EDT | Areal Flood Warning | RNK | Charlotte | 6 hr |
| Jul 12, 6:50 AM EDT | Areal Flood Warning | RNK | Halifax | 115 min |
| Jul 12, 8:19 AM EDT | Areal Flood Warning | RNK | Pittsylvania | 4 hr |
| Jul 12, 9:55 AM EDT | River Flood Warning | RNK | Halifax | 16 hr |
| Jul 12, 2:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Jul 12, 2:42 PM EDT | Special Weather Statement | RNK | Pulaski | 33 min |
| Jul 12, 3:08 PM EDT | Special Weather Statement | RNK | Pulaski | 67 min |
| Jul 12, 3:15 PM EDT | Special Weather Statement | RNK | City of Galax | 30 min |
| Jul 12, 3:27 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 4 hr |
| Jul 12, 3:30 PM EDT | Special Weather Statement | RNK | Pulaski | 30 min |
| Jul 12, 3:40 PM EDT | Special Weather Statement | RNK | Grayson | 35 min |
| Jul 12, 3:41 PM EDT | Special Weather Statement | RNK | Wythe | 34 min |
| Jul 12, 3:42 PM EDT | Special Weather Statement | RNK | City of Galax | 33 min |
| Jul 12, 3:49 PM EDT | Special Weather Statement | RNK | Bland | 26 min |
| Jul 12, 4:18 PM EDT | Special Weather Statement | RNK | City of Galax | 27 min |
| Jul 12, 4:20 PM EDT | Special Weather Statement | RNK | Wythe | 25 min |
| Jul 12, 4:38 PM EDT | Special Weather Statement | RNK | Wythe | 37 min |
| Jul 12, 4:53 PM EDT | Areal Flood Advisory | RNK | Bland | 3 hr |
| Jul 12, 4:56 PM EDT | Areal Flood Advisory | RNK | Wythe | 3 hr |
| Jul 12, 5:24 PM EDT | Special Weather Statement | RNK | Giles | 51 min |
| Jul 12, 6:27 PM EDT | Special Weather Statement | RNK | Tazewell | 33 min |
| Jul 12, 6:28 PM EDT | Special Weather Statement | RNK | Bland | 47 min |
| Jul 12, 7:08 PM EDT | Special Weather Statement | RNK | Tazewell | 37 min |
| Jul 12, 7:23 PM EDT | Flash Flood Warning | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 12, 7:49 PM EDT | Special Weather Statement | RNK | Tazewell | 26 min |
Nearby
Flash Flood Warnings in Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.